View Full Version : Propecia question

12-17-2010, 08:14 AM
Hello, new member.

I'm a 22 year old male and have had a receeding hairline since i was about 17. Since I was about 19, I started noticing thinning of the crown (this doesn't seem to have deteriorated in the past 3 years for some reason).

I am considering going on propecia, as I still have hair and I would rather take action now to treat it rather than waiting until I actually have a bald patch in which case the propecia wouldn't bring the hair back anyway.

My question is this - I've read about the initial "shedding" phase in which the propecia will get rid of weaker hair (in my case, in the crown area), so will this cause me to actually have a bald patch on my crown before the hair grows in again?

Advice would be appreciated thanks in advance.

12-17-2010, 08:27 AM
Initial shedding can occur and is actually a good sign the meds are working. however not everyone sheds initially.

Shedding is shedding at the end of the day - "You cant make an omelette without breaking eggs"

Helpful article: http://www.baldtruthtalk.com/showthread.php?t=1065&highlight=


12-17-2010, 08:46 AM
Thanks spex, but is the shedding severe enough to cause a bald patch? I know this probably differs for different people but generally is that likely to happen?

12-17-2010, 09:24 AM
All depends on YOU and your existing situation.

With info given its a little like me saying..

"How long is a piece of string" ;-)

Bottom line you will not know till you try and the sooner you start the better the LONG term outcome will potentially be.:cool:

Dr. Glenn Charles
12-19-2010, 07:24 PM
I agree, that some initial shedding can actually be a sign that your body is responding to the medication. Try and focus a little more on the long term situation versus the short term.